• Users Online: 138
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

Fluvoxamine-induced galactorrhea: A case series


1 Assistant Professor, Department of Psychiatry, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh, India
2 Junior Resident, Department of Psychiatry, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh, India
3 Professor, Department of Psychiatry, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh, India

Correspondence Address:
Hiral Kotadia,
Department of Psychiatry, Sri Aurobindo Institute of Medical Sciences, Indore - 453 555, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/AMH.AMH_54_20

Galactorrhea is a very distressing symptom, especially for unmarried females, and medication-induced galactorrhea is a common etiological factor. Among psychotropics, antipsychotic-induced galactorrhea is commonly reported. However, there is dearth of literature regarding antidepressant-induced galactorrhea. There have been few case reports of galactorrhea induced by the use of selective serotonin reuptake inhibitors such as escitalopram and sertraline. Fluvoxamine is one of the routine first-line medications prescribed for obsessive–compulsive disorder (OCD). However, reports about fluvoxamine-induced galactorrhea have been scant. We report two cases of OCD who developed galactorrhea on treatment with fluvoxamine. One patient had hyperprolactinemia while other had euprolactinemic galactorrhea. In both cases, galactorrhea reversed on stopping of fluvoxamine. The complex interaction of serotonin and dopamine in the pathophysiology of hyperprolactinemia is discussed.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Kotadia H
    -  Rawat K
    -  Reddy S
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1296    
    PDF Downloaded166    

Recommend this journal